Jump to content
CrazyBoards.org

Coming down off Ephedrine


Dweii

Recommended Posts

I was recently diagnosed with ADHD, but still awaiting medical treatment. When my pdoc was still suspecting this diagnosis she prescribed me promethazine with ephedrine to help me focus. It's working pretty good.

The past few days I've been feeling shitty in the nighttime. Could this be because I'm coming down off the ephedrine? My experiences with amphetamines are very limited, but I know that you do crash from methamphetamine. Ephedrine and meth are chemically very similar, right?

So could the suckiness I've been experiencing be due to the ephedrine??

Any information appreciated! ;)

Link to comment
Share on other sites

that's curious. i've never seen promethazine used as an ADD med. it's primarily an antinausea/antihistamine agent, i'd thought? that's what everything i'm finding on it seems to indicate as well -  not to say it couldn't be offlabeled, of course. i think they shot me full of it once after a concussion left me puking all over people in the ER. i can't say i noticed any effects at all, frankly, because i wasn't exactly conscious for it. interesting.

Link to comment
Share on other sites

Well it's mostly the ephedrine that works on the ADHD, not the promethazine. But she can't prescribe me pure ephedrine, since that's not available.

I've used promethazine off-label for anxiety for years though, and it's great for minor anxiety, but does nothing for panic attacks.

Link to comment
Share on other sites

hm. the crashiness, i'd think, is a combination of coming off the ephedrine and grogginess the promethazine could be causing. i'd imagine it would feel like being on too much cold medicine, with that sort of upper-and-downer cancelled-out-buzz feeling. is it possible to talk to your pdoc about another medication, or is this combination a sort of stopgap until you get another appointment and prescription? i think the shittiness is definitely related to the ephedrine, and probably due to its not really being an optimal med solution. it seems like it would be hard to control the dosage and the release.

Link to comment
Share on other sites

Well I have an appointment with her on monday to get some ADHD meds prescribed. So the ephedrine was really just a stopgap.

But I'm curious about what happened, since this means I could be very sensitive to crashing off stimulants, and therefore could use a slow release medicine of some form, maybe Concerta.

Link to comment
Share on other sites

Helena;yes the Ephedrine is causing the crummy feeling at the end of the day.Ephedrine is a pretty crude substitute for Dexadrine.It will raise your bp, cause a more significant tremor,and commonly causes a bit of nausea(which the phenergan-promethazine- will counter).It is a stimulant,so you will get a crash when it wears off.Is this combo some sort of "cold" medicine.The promethazine does have antihistamine,and anticholinergic properties(it will dry you up-make you sleepy also) and the ephedrine is a vasoconstricter,so it will shrink

Link to comment
Share on other sites

phoebeisis:

I was finally prescribed Concerta for my ADHD, so I no longer need the Ephedrine, thank God. ;)

No it's not a cold medicine, it's a medicine for hayfever, nausea and anxiety. It was originally prescribed to me as an anxiety med without the tiredness, but I found that the Ephedrine in it works as an aid for my ADHD.  Yes, my pdoc prescribed it since it's not a controlled substance, while waiting for my ADHD test results to come back. It's very complicated to get this diagnosis in Sweden...

Link to comment
Share on other sites

  • 1 year later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...